Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 140, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 25, 2004, 3:34 PM CDT for Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2004, 3:34 PM CDT (20:34 UTC)
- Expired
- Sep 25, 2004, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 252036 FFWMAF TXC415-252330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 PM CDT SAT SEP 25 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SCURRY COUNTY IN WEST TEXAS * UNTIL 630 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM COMPLEX MOVING EAST AT 15 MPH ACROSS SCURRY COUNTY. MINOR STREET FLOODING HAS BEEN REPORTED IN SNYDER WITH ADDITIONAL FLOODING EXPECTED. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3290 10113 3254 10114 3253 10071 3292 10072 $$
1 follow-up statement
000 WGUS74 KMAF 252129 FFSMAF TXC415-252330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT SAT SEP 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR SCURRY COUNTY... AT 424 PM CDT...A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUED TO TRACK ACROSS SCURRY COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONLY MINOR STREET FLOODING IN SNYDER SUCH AS AVE E. THE RAIN SHOULD BEGIN TO TAPER OFF DURING THE NEXT HALF HOUR WITH ADDITIONAL RUNOFF POSSIBLE AFTER THAT. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3290 10113 3254 10114 3253 10071 3292 10072 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:04 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 25, 3:04 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT SAT SEP 25 2004 .SHORT TERM... FIRST ROUND OF CONVECTION MOVING EAST/NORTHEAST THROUGH THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN...AND PUTTING DOWN RAINFALL AMOUNTS GENERALLY BETWEEN ONE QUARTER AND ONE HALF INCH PER HOUR WITH ISOLATED AMOUNTS NEAR ONE AND HALF INCHES PER HOUR. MEANWHILE...THE NEXT ROUND OF SHRA/TSRA IS MOVING INTO AREAS BETWEEN THE GUADALUPE AND DAVIS MOUNTAINS. THESE AREAS RECEIVING THE LION/S SHARE OF INSOLATION TODAY...SO WE COULD SEE MARGINALLY SEVERE TSRA THERE LATER THIS AFTERNOON. UPPER LEVEL POSITIVELY TILTED UPPER TROUGH CONTINUES TO DIG SLOWLY SOUTH OVER NEW MEXICO THIS AFTERNOON. WATER VAPOR IMAGERY SHOWING ENHANCEMENT OVER MEXICO INDICATING SOME OF THE SHORTWAVES POISED TO MOVE OVER THE CWA. FLOW ALOFT WILL BECOME MORE SOUTHERLY AS THE UPPER TROUGH APPROACHES. THEREFORE...EXPECT THE NEXT COUPLE OF ROUNDS OF CONVECTION TO AFFECT MAINLY THE WESTERN HALF OF THE CWA. CONSIDERING THE CONTINUATION OF EASTERLY LOW LEVEL UPSLOPE FLOW... PRECIPITABLE WATER VALUES NEAR OR OVER AN INCH...AND MID LEVEL LIFT ASSOCIATED WITH THE PARADE OF SHORTWAVE TROUGHS WILL LEAVE THE LIKELY POPS OVER THE WESTERN HALF OF THE CWA. SINCE MANY OF THESE AREAS HAVE ALREADY RECEIVED HEAVY RAIN...WILL ISSUE A FLASH FLOOD WATCH FOR THE WESTERN THIRD OF THE CWA...WHICH WILL INCLUDE EDDY AND LEA COUNTIES IN NEW MEXICO...AND THE COUNTIES IN WEST TEXAS TO THE SOUTH THROUGH THE BIG BEND. OTHERWISE...TWEAKED TEMP...DEWPOINT... AND WINDS GRIDS FOR THE OVERNIGHT. .LONG TERM... THE UPPER LEVEL SHORTWAVE TROUGH IS EXPECTED TO MOVE EXTREMELY SLOWLY TO THE EAST. DERIVED MESO ETA MODEL SOUNDINGS CONTINUE TO SHOW ABUNDANT AMOUNTS OF DEEP MOISTURE ACROSS THE AREA THROUGH MID WEEK ALONG WITH UPSLOPE LOW LEVEL FLOW. THE CONTINUED PROCESSION OF SHORTWAVE ENERGY MOVING INTO WEST TEXAS FROM NORTHERN MEXICO WILL ALSO AID IN A CONTINUED VERY WET PATTERN THROUGH AT LEAST MONDAY...AND PERHAPS LONGER. AS THIS SHORTWAVE TROUGH FINALLY SLIDES EAST BY MID WEEK...ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH THE AREA BY NEXT WEEKEND. THIS SHOULD PROVIDE INCREASED CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 73 59 73 / 40 30 40 50 CARLSBAD NM 56 72 54 72 / 70 60 60 50 DRYDEN TX 63 77 61 77 / 50 40 50 50 FORT STOCKTON TX 58 74 56 74 / 60 60 60 50 GUADALUPE PASS TX 50 67 52 67 / 60 50 30 40 HOBBS NM 54 73 56 73 / 60 60 60 50 MARFA TX 51 71 51 71 / 70 60 50 50 MIDLAND INTL AIRPORT TX 59 73 59 73 / 50 40 60 50 ODESSA TX 59 74 59 74 / 50 50 60 50 WINK TX 59 75 60 75 / 60 60 60 50 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH TONIGHT FOR TXZ057>059-074-079-080-081-258. NM...FLASH FLOOD WATCH TONIGHT FOR NMZ027>029-033-034. && 67/03
Hazardous weather outlook, Sep 25, 2:30 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SAT SEP 25 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT (130 PM MDT) SAT SEP 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER LOCATIONS FROM THE BIG BEND REGION...TO THE DAVIS MOUNTAINS AND UPPER TRANS PECOS...AND THROUGH SOUTHEAST NEW MEXICO TONIGHT. SINCE MANY OF THESE LOCATIONS HAVE ALREADY RECEIVED HEAVY RAINFALL... AND HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH THIS ACTIVITY A FLASH FLOOD WATCH WILL BE IN EFFECT TONIGHT. THIS AREA INCLUDES LOCATIONS ALONG AND EAST OF A HOBBS...JAL...PECOS...MARATHON...AND BIG BEND LINE. HEAVY RAINFALL WILL MOVE NORTHEAST THROUGH THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE THIS AFTERNOON. RAINFALL MAY BE HEAVY ENOUGH FOR LOCALIZED FLOODING IN THESE AREAS. WIDESPREAD SEVERE THUDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND EVENING. HOWEVER...AN ISOLATED STORM OR TWO COULD BECOME STRONG ENOUGH TO PRODUCE STRONG WINDS OR HAIL. LOCATIONS SUSCEPTIBLE TO THESE STRONGER STORMS WILL BE RELEGATED TO THE LOWER TRANS PECOS... STOCKTON PLATEAU...AND BIG BEND REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL AND FLASH FLOODING WILL AGAIN BE POSSIBLE SUNDAY AND MONDAY...ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...DAVIS MOUNTAINS...AND BIG BEND REGION. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:18 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.